Aa
A
A
Close
Avatar universal
low pulse after dropping metoprolol
I had a heart attack in March of 07 and was orig. prescribed a moderate does of metoprolol tartrate 50 mg twice per day, as time went by I needed less and less and told the doctor that my heart rate was in the 50's, he said I could take less if I felt bad....and I did, reduced to 25 mg 2x day.  This pattern continued and eventually I was taking part of a 25 mg pill 2 times per day and most recently...just took it once per day or here and there....I have stopped taking it for about 8 days now.  I began to see how my body would react without it. My (resting) heart rate is actually low without it.  Only around 60 most of th evening and up to 68 during the day (maybe 72 at times).  I am NOT in great shape or anything and I was told only a runner or athlete should have a resting pulse that might generally rest at 60 - 65.   Is there a problem?  I visited my Cardio, who is always very busy, short appointment, but he told me this is a good heart rate and thinks it could be lower yet!...suggested going back on, but I told him Metoprolol made me feel auful..the pattern is the same every day now 58-64 evenings, and morning until 10 a.m. when it jumps up to 68 or so (desk job)...I am very tired until about 4p.m. each day (which may have nothing to do with it.)

When its low I'm cold and somewhat off balance (borderline dizzy but not really), this could be due to something else.

Bottom line is it normal for a non-athlete (1.5 years after heart attack) to have a resting pulse in low 60's.?
Cancel
1 Answers
Page 1 of 1
612551 tn?1450025775
Normal heart rate depends on lots of factors including age.  I believe the young and senior citizens have a higher at-rest HR, say 70-80 bpm, and middle-aged people would be more like 60-70, the rate you have.  I'd be happy with that rate, unless you are short of breath or dizzy when you rise.

For some, Metoprolo is the generic for Toprol, which may be better recognized.  My experience with Toprol is it makes my heart rate lower and makes me short of breath, lethargic, and at times dizzy if I get up from rest too fast.  I'm at 100 mg, 50 twice a day, and will try to get the does down to 50 per day on my next doctor follow up.  My heart rate runs very low 60s at rest, and I'm an old guy.  I expect the rate will go up if I reduce the Toprol.  I was put on it while still in atrial fibrillation to slow down my heart rate, I'm now in sinus rhythm, and the heart rate is not longer high...it was in the 80-90 range when at rest.  I was as high as 200 mg of toprol, the really made me tired, dizzy and short of breath.

Not sure I helped other than to confirm my belief that a HR around 60 at rest if good, not bad.
Comment
Cancel
612551 tn?1450025775
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Top Arrhythmias Answerers
612551 tn?1450025775
Blank
Jerry_NJ
NJ
1807132 tn?1318747197
Blank
MichelleP_3811
Chicago, IL
1423357 tn?1414258965
Blank
tom_h
Central, MA
995271 tn?1463927859
Blank
itdood
PA
Avatar f tn
Blank
CFS56
11548417 tn?1440481484
Blank
Ger57
Netherlands
Recent Activity
506791 tn?1439846583
Blank
There is Hope.
2 hrs ago by Piparskeggr
1236893 tn?1408490528
Blank
50-Year Cover-Up
6 hrs ago by gymdandee
Avatar m tn
Blank
Joel78 is frustrated, aching, tire... Comment
May 26
Heart Rhythm Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Arrhythmias Answerers
612551 tn?1450025775
Blank
Jerry_NJ
NJ
1807132 tn?1318747197
Blank
MichelleP_3811
Chicago, IL
1423357 tn?1414258965
Blank
tom_h
Central, MA
995271 tn?1463927859
Blank
itdood
PA
Avatar f tn
Blank
CFS56
11548417 tn?1440481484
Blank
Ger57
Netherlands